Volume 19, issue 1 (2015)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 21
Issue 6, 3191–3810
Issue 5, 2557–3190
Issue 4, 1931–2555
Issue 3, 1285–1930
Issue 2, 647–1283
Issue 1, 1–645

Volume 20, 6 issues

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Subscriptions
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Author Index
To Appear
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Cylinder deformations in orbit closures of translation surfaces

Alex Wright

Geometry & Topology 19 (2015) 413–438
Abstract

Let M be a translation surface. We show that certain deformations of M supported on the set of all cylinders in a given direction remain in the GL+(2, )–orbit closure of M. Applications are given concerning complete periodicity, affine field of definition and the number of parallel cylinders which may be found on a translation surface in a given orbit closure.

Keywords
Teichmüller dynamics, translation surface
Mathematical Subject Classification 2010
Primary: 32G15, 37D40
References
Publication
Received: 11 October 2013
Accepted: 1 July 2014
Published: 27 February 2015
Proposed: Danny Calegari
Seconded: Benson Farb, Leonid Polterovich
Authors
Alex Wright
Math Department
University of Chicago
5734 South University Avenue 208C
Chicago, IL 60637
USA